Hail, Kiowa
- When
- June 22, 3:34 PM CST
- Where
- Kiowa County, Brenham
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.620, -99.200
Afternoon heating and weak surface convergence allowed scattered thunderstorms to develop, a few that became severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Afternoon heating and weak surface convergence allowed scattered thunderstorms to develop, a few that became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 22, 1:59 PM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 259 PM CDT SUN JUN 22 2008 .DISCUSSION... DAYS 1-2... INITIAL FORECAST ISSUE WILL BE POPS THIS EVENING FROM SCATTERED TSRA THAT ARE EXPECTED TO DEVELOP AND ARE IN THE PROCESS OF DEVELOPING ACROSS PORTIONS OF MY CWA. AFTERNOON HEATING AND WEAK SURFACE CONVERGENCE FROM MY SOUTHEAST COUNTIES NORTHWEST INTO THE GLD AREA HAS RESULTED IN A MODERATE CU FIELD AND TCU...A FEW OF WHICH HAVE GLACIATED. EVEN THOUGH SURFACE BASED CAPES ARE AROUND 2500 J/KG...I CANNOT FIND GOOD FORCING ALOFT. THUS IM UNCERTAIN ABOUT HOW ORGANIZED ANY OF THIS COULD GET. MODELS DO INDICATE THE LOW LEVEL WIND FIELD BACKING DURING THE EVENING AND STRENGTHENING SO THERE COULD BE ADDITIONAL DEVELOPMENT. WILL RAISE POPS TO COVER THE EVENING ACTIVITY. ON MONDAY THERE DOES APPEAR TO BE A LITTLE BETTER UPPER SUPPORT IN THE FORM OF A S/WV TROUGH MOVING OUT OF THE ROCKIES. WILL BASICALLY KEEP PREVIOUS POPS BUT ADJUST FOR TIMING WHERE THE BEST CHANCE FOR TSRA DURING THE AFTERNOON WILL BE IN MY NW CWA THEN SPREADING EAST AND SOUTHEAST DURING THE EVENING. COULD HAVE MORE ORGANIZATION IN THE FORM OF AN MCS. MAX TEMPS ON MONDAY WILL BE COOLER THAN TODAY MAINLY BECAUSE OF DEEPER BOUNDARY LAYER MOISTURE WHICH WILL NOT MIX OUT AS MUCH (COMPARED TO TODAY) PLUS SFC WINDS WILL HAVE MORE OF A SOUTH TO SOUTHEAST COMPONENT. 80H TEMPS SHOULD BE SLIGHTLY COOLER TOO. DAYS 3-7... MOST OF THE MEDIUM RANGE MODEL SOLUTIONS FROM LAST NIGHT AND THIS MORNING ARE IN PRETTY GOOD AGREEMENT WITH THE UPPER LEVEL WESTERLY FLOW SHIFTING NORTHWARD THROUGH THE MIDDLE PART OF THIS WEEK. THE INCREASED HEIGHTS AND EASTWARD DISPLACEMENT OF THE WARMER MID LEVEL TEMPERATURES WILL HELP WARM DAILY MAX TEMPERATURES WELL INTO THE 90S AND EVEN TOWARD THE 100 DEGREE MARK IN SOME PLACES. LATE IN THE WEEK THE MODELS SHOW THE UPPER FLOW TURNING A LITTLE MORE NORTHWESTERLY AGAIN AS THE UPPER RIDGE CONTINUES OVER THE PACIFIC NORTHWEST AND UPPER LEVEL DISTURBANCES SLIDE DOWN THE EAST SIDE OF THE RIDGE INTO THE GREAT LAKES REGION. A SURFACE FRONT IS FORECAST TO DROP SOUTH INTO THE CENTRAL HIGH PLAINS ON FRIDAY WHICH SEEMS POSSIBLE GIVEN THE ORIENTATION OF THE UPPER FLOW. THE FRONT COULD LINGER INTO SATURDAY BUT THE UPPER RIDGE IS FORECAST TO BUILD WITH HEIGHTS BUILDING BACK OVER THE NORTHERN PLAINS AGAIN. WILL BUMP POPS UP INTO THE SLIGHT CHANCE CATEGORY FOR FRIDAY NIGHT WHICH CORRESPONDS WELL WITH WHAT IS DEPICTED IN THE ISC GRIDS. WILL ALSO GO WITH AT LEAST A SILENT POP ON SATURDAY NIGHT FOR NOW. .AVIATION... SCATTERED HIGH BASED CUMULUS WILL PERSIST THROUGH THE AFTERNOON HOURS ESPECIALLY AROUND KGCK/KDDC. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS SHOULD DEVELOP AFTER 21Z AND WILL BE PROPAGATING SOUTHWARD. ANY STORMS THAT DEVELOP COULD BECOME CAPABLE OF PRODUCING LARGE HAIL AND A FEW WIND GUSTS TO 50 KNOTS. THUNDERSTORMS WILL BE DIMINISHING AROUND OR AFTER SUNSET. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 91 66 93 / 30 30 40 10 GCK 63 91 65 93 / 30 30 40 10 EHA 65 94 63 94 / 30 30 40 10 LBL 65 92 65 94 / 20 20 40 10 HYS 65 89 66 92 / 30 40 50 10 P28 67 93 68 94 / 30 10 40 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN07/02
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 444 AM CDT SUN JUN 22 2008 KSZ030-031-043>046-061>066-074>081-084>090-230945- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 444 AM CDT SUN JUN 22 2008 /344 AM MDT SUN JUN 22 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS LATE MONDAY INTO MONDAY NIGHT. A FEW OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 12/24
The Dodge City radar (KDDC), 69 km away, was scanning. The volume nearest the first event began at 21:32 UTC.
7 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2008Every state in 2008This day in weather historyWarnings in Kansas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 119868, 119869, 119870, 119871, 119872, 119873, 119874.